Alert archive / Georgia / Tornado Warnings in 2019
Tornado Warning 53, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 14, 2019, 2:03 PM EDT for Ben Hill County, Irwin County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2019, 2:03 PM EDT (18:03 UTC)
- Expired
- Apr 14, 2019, 2:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Ben Hill County, GA, Irwin County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 10:40 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted.
379
WFUS52 KTAE 141803
TORTAE
GAC017-155-141830-
/O.NEW.KTAE.TO.W.0053.190414T1803Z-190414T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
203 PM EDT SUN APR 14 2019
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northwestern Irwin County in south central Georgia...
Ben Hill County in south central Georgia...
* Until 230 PM EDT.
* At 203 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Mystic, or 8 miles west of Fitzgerald, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fitzgerald around 215 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Irwinville, Lulaville, Fitzgerald Municipal A/P, Irwinville Airport,
Bowens Mill, Arp, Abba and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3183 8315 3183 8314 3181 8313 3181 8311
3182 8311 3179 8306 3179 8304 3162 8339
3169 8349 3170 8349 3170 8346 3171 8345
3174 8346 3185 8340 3184 8321 3185 8318
TIME...MOT...LOC 1803Z 218DEG 36KT 3170 8340
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
38-GODSEY1 follow-up statement
059
WWUS52 KTAE 141817
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
217 PM EDT SUN APR 14 2019
GAC155-141827-
/O.CAN.KTAE.TO.W.0053.000000T0000Z-190414T1830Z/
Irwin GA-
217 PM EDT SUN APR 14 2019
...THE TORNADO WARNING FOR NORTHWESTERN IRWIN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM EDT for south central
Georgia.
&&
LAT...LON 3174 8326 3179 8339 3185 8336 3184 8321
3185 8318 3183 8315 3183 8314 3182 8313
TIME...MOT...LOC 1817Z 218DEG 36KT 3181 8330
$$
GAC017-141830-
/O.CON.KTAE.TO.W.0053.000000T0000Z-190414T1830Z/
Ben Hill GA-
217 PM EDT SUN APR 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR
NORTHWESTERN BEN HILL COUNTY...
At 217 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Fitzgerald, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Ben Hill County, including the following locations...
Lulaville, Bowens Mill and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3174 8326 3179 8339 3185 8336 3184 8321
3185 8318 3183 8315 3183 8314 3182 8313
TIME...MOT...LOC 1817Z 218DEG 36KT 3181 8330
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 1:23 PM EDT, 40 minutes earlier.
Area forecast discussion, Apr 14, 1:23 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
123 PM EDT Sun Apr 14 2019
.AVIATION...
[Through 18Z Monday]
The line of thunderstorms has moved through DHN and ECP with the
IFR clearing here in the next 2-3 hours. It's still raining at ABY
and the line is about to go through TLH. The line should get to
VLD by 19-20z. Low CIGS will linger a few hours after the line.
The front and the NW wind will be in by 6-9z, west to east. Clear
skies and winds around 10 knots expected on Monday.
&&
.PREV DISCUSSION [1119 AM EDT]...
.NEAR TERM [Through Today]...
15 UTC surface analysis shows the cold front is entering the far
western Florida Panhandle and approaching our Southeast Alabama
counties. A line of convection was ongoing out ahead of the
cold front moving into Southwestern Georgia and extending
southwestward across the Florida Panhandle.
From the 12 UTC KTAE sounding, the kinematic field is impressive.
Low level winds are fairly strong, supportive of a tornado threat.
Where there's question about the evolution of the line this
afternoon is with the instability. The morning sounding showed a
rather strong cap at 680 mb. All of the models show this cap
eroding between 15z and 18z, which would suggest the line of
storms should reintensify while moving across the central portion
of our forecast area. To assess the pre-storm environment ahead of
the main convective line, we'll be releasing a special upper air
sounding in the next hour.
Earlier this morning the tornado watch was expanded eastward and
is in effect until 4 pm ET. Updates to the grids over the last
hour account for the updated timing of the line across the
forecast area.
.SHORT TERM [Tonight Through Tuesday]...
Expect a few lingering showers across the southeast Big Bend this
evening along and ahead of the cold front. Otherwise, dry
conditions through the remainder of the short term period with
high pressure building in at the surface and aloft. We will see
noticeably cooler night time temperatures with lows tonight from
the upper 40s west to the mid 50s far east. Lows will be in the
upper 40s to around 50 Monday night. Highs will be in the lower to
mid 70s Monday warming to the upper 70s to lower 80s on Tuesday as
low level winds swing around to the southeast.
.LONG TERM [Tuesday Night Through Sunday]...
Dry conditions will continue through Wednesday night before the
deep layer ridging moves off to the east making may for a highly
amplified upper trough and associated cold front. The front will
bring another round of showers and thunderstorms Thursday through
Friday. SPC currently has our area highlighted for a threat of
severe weather in the day 6 and 7 convective outlooks. We will
monitor and provide updates accordingly. Temps will be above
seasonal levels through Thursday dropping to near climo post-
frontal over the next weekend.
.MARINE...
Winds and seas will be at advisory levels today through tonight
as a strong cold front approaches and pushes through the local
waters. Occasional gusts to gale force will be possible today and
tonight. Also, some thunderstorms along a squall line moving from
west to east today may become strong to severe. After tonight,
winds and seas will gradually diminish and become light to
occasionally moderate by the middle of the week.
.FIRE WEATHER...
A squall line will move through the region today, yielding poor
burning conditions. Ahead of and behind the line, high dispersions
are forecast due to unusually high transport winds. Dispersion
indices will be lower tomorrow and drier conditions are expected,
though Red Flag conditions are not forecast.
.HYDROLOGY...
The Apalachicola River at Blountstown is at action stage. Additional
rises are possible with precipitation that occurs late this weekend,
however the river is not currently forecast to reach flood stage.
Rainfall amounts up to around 1 inch with isolated amounts up to 2
inches, mainly northwest of the big bend, are possible with the
system today and tonight. The primary impact is expected to be
nuisance-type poor drainage flooding. Flash flooding is not
expected.
There is the potential for additional appreciable rainfall amounts
on Friday and Saturday with the next storm system.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 49 76 47 84 55 / 0 0 0 0 0
Panama City 51 72 53 77 59 / 0 0 0 0 0
Dothan 46 72 47 79 54 / 0 0 0 0 0
Albany 48 72 47 81 55 / 0 0 0 0 0
Valdosta 50 74 47 83 56 / 0 0 0 0 0
Cross City 51 76 47 84 57 / 30 0 0 0 0
Apalachicola 51 73 53 77 60 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Gadsden-
Holmes-Inland Bay-Inland Gulf-Jackson-Liberty-North Walton-
South Walton-Washington.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EDT /3 AM CDT/ Monday for Coastal
Bay-Coastal Gulf-South Walton.
GA...Wind Advisory until 10 PM EDT this evening for Baker-Ben Hill-
Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
Terrell-Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 9 PM CDT this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 8 AM EDT /7 AM CDT/ Monday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Godsey
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...LN
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...LFIn the hours before
Local storm report, Apr 14, 1:04 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
104 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 1 E BLOUNTSTOWN 30.44N 85.03W
04/14/2019 CALHOUN FL LAW ENFORCEMENT
TREE DOWN MASON RD NEAR HWY 20.
&&
BASLocal storm report, Apr 14, 1:25 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG BLAKELY 31.38N 84.94W
04/14/2019 EARLY GA 911 CALL CENTER
MULTIPLE TREES AND POWERLINES DOWN ACROSS
THE CITY.
&&
BASLocal storm report, Apr 14, 1:32 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
132 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM TSTM WND DMG BRONWOOD 31.83N 84.36W
04/14/2019 TERRELL GA 911 CALL CENTER
TREES DOWN IN BRONWOOD. TIME ESTIMATED BY
RADAR.
&&
BASLocal storm report, Apr 14, 1:33 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
133 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG 2 SSE MORGAN 31.51N 84.59W
04/14/2019 CALHOUN GA LAW ENFORCEMENT
2 TREES DOWN ON WILLIAMSBURG RD. TIME
ESTIMATED BY RADAR.
&&
BASSpecial weather statement, Apr 14, 1:35 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
135 PM EDT SUN APR 14 2019
FLZ016>018-026-GAZ125-127>131-145>148-156>159-141815-
Liberty FL-Gadsden FL-Leon FL-Inland Jefferson FL-Brooks GA-
Decatur GA-Thomas GA-Berrien GA-Tift GA-Worth GA-Colquitt GA-
Dougherty GA-Irwin GA-Mitchell GA-Cook GA-Turner GA-Ben Hill GA-
Grady GA-
135 PM EDT SUN APR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIBERTY...LEON...
GADSDEN...NORTHWESTERN JEFFERSON...WESTERN IRWIN...NORTHWESTERN
BERRIEN...MITCHELL...COLQUITT...TIFT...WESTERN BEN HILL...WORTH...
SOUTHEASTERN DECATUR...WESTERN COOK...GRADY...TURNER...EASTERN
DOUGHERTY...THOMAS AND NORTHWESTERN BROOKS COUNTIES UNTIL 215 PM
EDT...
At 134 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Arabi to 8 miles
southwest of Cairo to 20 miles west of Crawfordville. Movement was
northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Tifton, Quincy, Havana, Pelham, Midway, Fitzgerald,
Cairo, Moultrie, Thomasville, Tallahassee, Putney, Ashburn,
Sylvester, Camilla, Ocilla, Albany, Sparks, Boston and Enigma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 400 PM EDT for Big Bend of
Florida...and south central and southwestern Georgia.
LAT...LON 3183 8315 3097 8354 3034 8400 3039 8486
3077 8449 3141 8417 3143 8414 3144 8415
3162 8406 3165 8402 3170 8402 3182 8396
3184 8389 3180 8380 3180 8361 3185 8361
3185 8318
TIME...MOT...LOC 1734Z 239DEG 33KT 3172 8385 3076 8427 3022 8470Local storm report, Apr 14, 1:53 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM TSTM WND DMG 1 NE MACEDONIA 31.25N 84.65W
04/14/2019 MILLER GA LAW ENFORCEMENT
3 TREES DOWN NEAR PHILLIPSBURG RD. TIME
ESTIMATED BY RADAR.
&&
BASThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:47 AM EDT | Special Weather Statement | TAE | Clay, Quitman | 28 min |
| Apr 14, 11:12 AM EDT | Special Weather Statement | TAE | Baker, Calhoun, Clay, Decatur, Dougherty, Early and 6 more | 63 min |
| Apr 14, 11:21 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Dougherty, Early, Lee, Randolph and 1 more | 39 min |
| Apr 14, 11:23 AM EDT | Tornado Warning | TAE | Calhoun, Clay, Early, Randolph, Terrell | 18 min |
| Apr 14, 11:38 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Decatur, Dougherty, Early, Lee and 4 more | 52 min |
| Apr 14, 11:58 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Randolph, Terrell | 47 min |
| Apr 14, 12:06 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 39 min |
| Apr 14, 12:22 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Colquitt, Decatur, Dougherty, Lee and 5 more | 38 min |
| Apr 14, 12:44 PM EDT | Special Weather Statement | TAE | Decatur, Grady | 46 min |
| Apr 14, 12:57 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Mitchell, Turner, Worth | 34 min |
| Apr 14, 1:35 PM EDT | Special Weather Statement | TAE | Colquitt, Grady, Irwin, Mitchell, Thomas, Tift and 2 more | 40 min |
| Apr 14, 1:56 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Worth | 49 min |
| Apr 14, 2:01 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 44 min |
| Apr 14, 2:11 PM EDT | Tornado Warning | TAE | Turner, Worth | 34 min |
| Apr 14, 2:25 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Thomas | 50 min |
| Apr 14, 2:32 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 28 min |
| Apr 14, 2:40 PM EDT | Tornado Warning | TAE | Colquitt, Cook | 35 min |
| Apr 14, 3:12 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Irwin, Lowndes and 1 more | 48 min |
| Apr 14, 3:58 PM EDT | Special Weather Statement | TAE | Berrien | 47 min |
| Apr 14, 4:08 PM EDT | Tornado Warning | TAE | Berrien | 23 min |
Nearby
Tornado Warnings in Georgia, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.